Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/4630
Title: Action of the symmetric group on sets of skew-tableaux with prescribed matrix realization
Authors: Azenhas, Olga 
Mamede, Ricardo 
Keywords: Combinatorics on tableaux; Matrix theory; Plactic monoid; Symmetric group
Issue Date: 2005
Citation: Linear Algebra and its Applications. 401:(2005) 221-275
Abstract: Let M be the set of all rearrangements of t fixed integers in {1, ... , n}. We consider those Young tableaux , of weight (m1, ... , mt) in M, arising from a sequence of products of matrices over a local principal ideal domain, with maximal ideal (p),where [Delta]a is an n × n nonsingular diagonal matrix, with invariant partition a, and U is an n × n unimodular matrix. Given a partition a and an n × n unimodular matrix U, we consider the set T(a,M)(U) of all sequences of matrices, as above, with (m1, ... , mt) running over M. The symmetric group acts on T(a,M)(U) by place permutations of the tuples in M. When t = 2, 3, the action of the symmetric group on the set of Young tableaux, having the set T(a,M)(U) as matrix realization, is described by a decomposition of the indexing sets of the Littlewood-Richardson tableau in T(a,M)(U), afforded by the matrix U. This description, in cases t = 2, 3, gives necessary and sufficient conditions for the existence of an unimodular matrix U such that T(a,M)(U) is a matrix realization of a set of Young tableaux, with given shape c/a and weight running over M. If is the tableau arising from the sequence of matrices, above, when a = 0, it is shown that the words of the tableaux and are Knuth equivalent. The relationship between this action of the symmetric group and the one described by A. Lascoux and M.P. Schutzenberger [Noncommutative structures in algebra and geometric combinatorics, (Naples, 1978), Quaderni de La Ricerca Scientifica, vol. 109, CNR, Rome, 1981; M. Lothaire, Algebraic Combinatorics on Words, Encyclopedia of Mathematics and its Applications, vol. 90, Cambridge University Press, Cambridge, 2002], on words, is discussed.
URI: http://hdl.handle.net/10316/4630
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
file2721aa4f545d414bbe1fd993ab18567e.pdf677.68 kBAdobe PDFView/Open
Show full item record

Page view(s)

292
checked on Sep 29, 2020

Download(s)

81
checked on Sep 29, 2020

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.